Alert archive / North Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 34, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 12, 2011, 6:16 PM EDT for Guilford County, North Carolina. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 6:16 PM EDT (22:16 UTC)
- Expired
- Aug 12, 2011, 7:27 PM EDT
- In force
- 71 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
262
WGUS52 KRAH 122216
FFWRAH
NCC081-130115-
/O.NEW.KRAH.FF.W.0034.110812T2216Z-110813T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER
CENTRAL GUILFORD COUNTY. DOPPLER RADAR ESTIMATED THAT 1 TO 1.5
INCHES OF RAIN HAS FALLEN OVER PORTIONS OF GREENSBORO
* LOCATIONS THREATENED WITH FLOODING INCLUDE... GREENSBORO.
AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL ARE STILL POSSIBLE
RESULTING IN ADDITIONAL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3597 7970 3598 8004 3609 8004 3619 8004
3620 7969
$$
771 follow-up statement
757
WGUS72 KRAH 122327
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT FRI AUG 12 2011
NCC081-122334-
/O.CAN.KRAH.FF.W.0034.000000T0000Z-110813T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
727 PM EDT FRI AUG 12 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL GUILFORD
COUNTY...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND THE FLOODING
THREAT HAS ENDED. ADDITIONAL LIGHT RAINFALL IS STILL POSSIBLE THIS
EVENING... HOWEVER NO ADDITIONAL FLOODING IS EXPECTED.
LAT...LON 3597 7970 3598 8004 3609 8004 3619 8004
3620 7969
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:23 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 12, 3:23 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 323 PM EDT FRI AUG 12 2011 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE NORTHERN MID ATLANTIC WILL EXTEND SOUTH INTO CENTRAL NC TODAY THEN SHIFT OFFSHORE SATURDAY. THE RETURN FLOW ON THE BACK SIDE OF THE HIGH WILL ALLOW A STALLED SURFACE BOUNDARY OVER SOUTH CAROLINA TO RETURN NORTH AS A WARM FRONT SATURDAY NIGHT. A COLD FRONT WILL CROSS OUR AREA LATE SUNDAY AND SUNDAY NIGHT. && .NEAR TERM /THROUGH SATURDAY/... AS OF 245 PM FRIDAY... MODERATELY-STRONG MID-LEVEL SHORTWAVE MOVING ACROSS NORTH CAROLINA WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TRANSITIONING TOWARD THE SOUTH CLOSER TO THE SURFACE FRONT...AND WHERE THE LATEST MSAS ANALYSIS SHOWS THE SURFACE DEW POINT GRADIENT FROM WEST TO EAST ALONG AND NEAR THE SOUTH CAROLINA BORDER. STILL...THE LATEST KRAX WSR-88D IMAGES SHOW A LOW-LEVEL OUTFLOW BOUNDARY MOVING PROGRESSIVELY WEST...AND THIS...ALONG WITH INSTABILITY THROUGHOUT CENTRAL NORTH CAROLINA WITH LIFTED INDICES ON MSAS OF -3C TO -6C... SHOULD CONTINUE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING. THE BEST CHANCES SHOULD BE IN THE WESTERN PIEDMONT AS THE LOW-LEVEL SURFACE BOUNDARY RETREATS WEST... AND WHERE THE SURFACE AND 850MB HIGHER THETA-E AIR RETURNS MORE FROM THE SOUTH DURING THE EVENING AND OVERNIGHT. LIFT DIMINISHES OVERNIGHT AS THE MODERATELY-STRONG MID-LEVEL WAVE MOVES EAST... BUT BUFR SOUNDINGS FROM BOTH THE NAM AND THE GFS REMAIN CONDITIONALLY UNSTABLE OVERNIGHT. AS THE THETA-E INCREASE SLOWLY CONTINUES...AND AS THE NAM AND THE GFS SUPPORT MORE WEAK...MID-LEVEL ENERGY LATE TONIGHT...ANOTHER SHOWER OR ISOLATED THUNDERSTORM COULD OCCUR. TEMPERATURES SHOULD FALL TO LOWS WITHIN ABOUT THREE DEGREES OF 70. ON SATURDAY...DESPITE WEAK JET SUPPORT...AND SHEAR DECREASING FROM JUST OVER 30KT TODAY FROM 0-6KM TO UNDER 20KT SATURDAY AFTERNOON... MODEL BUFR SOUNDINGS BECOME UNSTABLE AS THE AIR MASS CONTINUES TO MOISTEN. PRECIPITABLE WATER VALUES INCREASE TO APPROACHING TWO INCHES OVER MOST OF CENTRAL NORTH CAROLINA BY 18Z SATURDAY...AND MLCAPE IS FORECAST NEAR 2000J/KG BY SATURDAY AFTERNOON WITH LIFTED INDICES ON THE GFS AS LOW AS -5C. THE MAIN SURFACE FRONT SHOULD STILL BE SOUTH OF CENTRAL NORTH CAROLINA...BUT ENOUGH INSTABILITY AND MOISTURE SHOULD BE PRESENT THAT MESOSCALE INFLUENCES COULD RESULT IN AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS. IN FACT...THE BEST 850MB LIFT FORECAST BY THE GFS FROM TONIGHT THROUGH SATURDAY IS AROUND 18Z SATURDAY...NEAR MAX HEATING. MAY MAKE A MENTION OF THE POTENTIAL FOR A STRONG OR SEVERE THUNDERSTORM IN THE HWO FOR SATURDAY AFTERNOON AND EVENING MAINLY ALONG AND EAST OF U.S. 1...WHERE THE BUFR SOUNDINGS SUGGEST BETTER 925MB AND 850MB WINDS... TO 20-25KT DURING THE AFTERNOON. ANY STORM WITH SUBSTANTIAL PRECIPITATION COULD MIX DOWN STRONG WINDS. HIGHS ON SATURDAY SHOULD RANGE FROM 85 TO 90 DEGREES. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 320 PM FRIDAY... SAT NIGHT: NWP GUIDANCE CONTINUES TO INDICATE A SLOWER PROGRESSION OF THE TROUGH ALOFT AND ASSOCIATED SURFACE COLD FRONT INTO THE EASTERN STATES THIS WEEKEND. AS SUCH...IT APPEARS THAT SAT NIGHT WILL BE LARGELY UNEVENTFUL...WITH THE EXCEPTION OF ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS INVOF A RETREATING WARM FRONT OVER THE COASTAL PLAIN AND FAR EASTERN PIEDMONT OVERNIGHT. LOWS IN THE UPPER 60S TO LOWER 70S. SUN AND SUN NIGHT: LITTLE CHANGE REQUIRED TO THIS PORTION OF THE FORECAST...AS NWP GUIDANCE CONTINUES TO ADVERTISE THE LATE WEEKEND AMPLIFICATION INTO THE TN VALLEY AND CENTRAL APPALACHIANS OF AN ELONGATED UPPER TROUGH COMPRISED OF TWO SIGNIFICANT DISTURBANCES OVER ND AND MT THIS AFTERNOON. THIS TROUGH AMPLIFICATION WILL SET THE STAGE FOR FAVORABLE LARGE SCALE LIFT...PROVIDED BY 30-40 METER/12 HR MID LEVEL HEIGHT FALLS AND A DIVERGENT RIGHT ENTRANCE UPPER JET QUADRANT OVER THE WARM SECTOR IN CENTRAL NC DURING MAXIMUM DIURNAL HEATING SUN AFTERNOON. HOWEVER...THE CONTINUED (ALBEIT WEAKER) SIGNAL OF A LOWER PREDICTABILITY COLD FRONT ALOFT/PRE-FRONTAL CONVECTIVE BAND AND ASSOCIATED MESOSCALE INFLUENCES (IE. DIABATIC COOLING AND CLOUD COVER) EARLIER IN THE DAY LOWERS FORECAST CONFIDENCE OF THE DEGREE OF DESTABILIZATION OVER CENTRAL NC DURING THE AFTERNOON. DESPITE THE UNSEASONABLY STRONG SYNOPTIC FORCING AND THE RESULTANT PROMISE OF THE BEST COVERAGE SUN AFTERNOON AND EVENING FOR SHOWERS AND STORMS DURING THE 7 DAY FORECAST PERIOD...WILL HOLD POP IN THE LIKELY RANGE GIVEN BOTH THE AFOREMENTIONED PRECEDING MESOSCALE INFLUENCES AND A WEAKENING WITH TIME OR ALTOGETHER LACK OF SOUTHWESTERLY MOISTURE TRANSPORT FROM THE GULF. PROJECTED SOUTHWESTERLY MID LEVEL FLOW ON THE ORDER OF 30-35 KTS SUGGESTS ORGANIZED LINE SEGMENTS WITH A PRIMARY THREAT OF DAMAGING WINDS...AND EVEN A FEW SUPERCELLS IF MODERATE INSTABILITY MATERIALIZES DURING THE AFTERNOON AND COMPENSATES FOR THE MORE MARGINAL MID LEVEL FLOW/SHEAR PROFILE. THE MAIN COLD FRONT IS EXPECTED TO CROSS CENTRAL NC AND EFFECTIVELY SHUNT THE THREAT OF SHOWERS AND STORMS EAST OF OUR REGION LATE EVENING THROUGH THE EARLY OVERNIGHT HOURS. MON AND MON NIGHT: WHILE THERE ARE SMALL TIMING DIFFERENCES WITH THE PASSAGE ACROSS THE MIDDLE ATLANTIC OF THE TROUGH AND ASSOCIATED COLD POOL ON MON...THE PRESENCE OF THE ASSOCIATED COLD POOL ALOFT AND RESULTANT STEEP H85-5 LAPSE RATES BETWEEN 6-6.5 C/KM...AND PASSAGE OF A SECONDARY SURFACE TROUGH/COLD FRONT DURING THE AFTERNOON SUGGESTS A A THREAT OF ISOLATED TO WIDELY SCATTERED INSTABILITY SHOWERS AND STORMS MON AFT...DIMINISHING QUICKLY AFTER SUNSET. HIGHS 85 TO 90. RATHER COMFORTABLE LOWS GENERALLY IN THE MIDDLE 60S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 210 PM FRIDAY... WHILE DIFFERENCES EMERGE TOWARD THE END OF THE PERIOD WITH RESPECT TO THE STRENGTH...SPEED...AND LOCATION OF A STRONG UPPER LOW FORECAST TO TRAVERSE THE US/CANADIAN BORDER...NWP GUIDANCE REMAINS IN GENERALLY GOOD AGREEMENT REGARDING THE OVERALL PATTERN AT LOWER LATITUDES THROUGHOUT THE FORECAST PERIOD. MODEL CONSENSUS FAVORS A GRADUAL DE-AMPLIFICATION AND EASTWARD DEPARTURE OF THE HIGHLY AMPLIFIED TROUGH INITIALLY ALONG THE EAST COAST ON TUE -- AND SUBSEQUENT RIDGING WITH DRY NW FLOW ALOFT OVER THE MIDDLE ATLANTIC FOR THE MIDDLE OF THE WEEK -- FOLLOWED BY A RE-ESTABLISHMENT OF A WEAKER EASTERN CONUS TROUGH BY THE END OF THE WEEK. AS SUCH... CONTINUED MORE SEASONABLE TEMPERATURES WITH HIGHS GENERALLY IN THE MIDDLE 80S TO LOWER 90S ARE EXPECTED THROUGHOUT THE PERIOD...COOLEST ON THE LOWER END OF THE RANGE TUE...WITH SHOWER AND THUNDERSTORM CHANCES RETURNING FOR THU-FRI. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 245 PM FRIDAY... VFR CONDITIONS WILL PREVAIL THROUGH MOST OF THE 18Z VALID TAF PERIOD OUTSIDE OF SHOWERS AND THUNDERSTORMS. LATE TONIGHT...SOME MVFR FOG IS EXPECTED DUE TO A MOISTENING AIR MASS...LIGHT WIND...AND SCATTERED...RECENT RAIN IN CENTRAL NORTH CAROLINA. SURFACE WINDS... MOSTLY UNDER 10KT...WILL PREVAIL FROM AN EASTERLY DIRECTION... POSSIBLY BACKING SLIGHTLY LATE TONIGHT BEFORE VEERING AGAIN ON SATURDAY. BEYOND THE 18Z VALID TAF PERIOD...UNSETTLED CONDITIONS PREVAIL FOR MOST OF THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS LIKELY BY SUNDAY IN AREAS OF MVFR AND IFR CONDITIONS. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ESPECIALLY DURING THE HEAT OF THE DAY MONDAY. DRIER CONDITIONS MOVE INTO CENTRAL NORTH CAROLINA FOR TUESDAY AND WEDNESDAY WITH VFR CONDITIONS CURRENTLY EXPECTED THEN. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...DJF SHORT TERM...MWS LONG TERM...MWS AVIATION...DJF
Hazardous weather outlook, Aug 12, 3:08 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 308 PM EDT FRI AUG 12 2011 NCZ007-008-021>025-038>040-073>076-083>085-131900- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND- 308 PM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING WITH HAIL TO THE SIZE OF QUARTERS...AND POSSIBLY WIND DAMAGE WITH GUSTS AROUND 60 MPH. SLOW MOVING STORMS COULD ALSO PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY...WITH THE PRIMARY THREAT BEING WIND GUSTS OVER 50 MPH. SCATTERED THUNDERSTORMS...SOME WITH STRONG AND POSSIBLY DAMAGING WIND GUSTS AND LARGE HAIL...ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ009>011-026>028-041>043-077-078-086-088-089-131900- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON- 308 PM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON WITH HAIL TO THE SIZE OF QUARTERS...AND POSSIBLY WIND DAMAGE WITH GUSTS AROUND 60 MPH. SLOW MOVING STORMS COULD ALSO PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY...WITH THE PRIMARY THREAT BEING WIND GUSTS NEAR 60 MPH. SCATTERED THUNDERSTORMS...SOME WITH STRONG AND POSSIBLY DAMAGING WIND GUSTS AND LARGE HAIL...ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. DJF
In the hours before
Special weather statement, Aug 12, 5:19 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 519 PM EDT FRI AUG 12 2011 NCZ024-122215- ORANGE- 519 PM EDT FRI AUG 12 2011 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE COUNTY THROUGH 615 PM EDT... AT 516 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CENTRAL ORANGE COUNTY...OR ABOUT 5 MILES SOUTH OF HILLSBOROUGH... MOVING SLOWLY TO THE SLOWLY TO THE EAST AT LESS 5 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ... RURAL CENTRAL ORANGE COUNTY SOUTH OF I-85. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 35 TO 45 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3606 7902 3592 7907 3595 7920 3603 7919 TIME...MOT...LOC 2116Z 273DEG 2KT 3599 7911 77
Special weather statement, Aug 12, 5:23 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT FRI AUG 12 2011
NCZ023-122215-
ALAMANCE-
523 PM EDT FRI AUG 12 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS ALAMANCE COUNTY THROUGH 615
PM EDT...
AT 521 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GRAHAM...MOVING EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HAW
RIVER...SWEPSONVILLE AND GRAHAM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3593 7927 3598 7950 3615 7951 3615 7950
3616 7926
TIME...MOT...LOC 2121Z 280DEG 3KT 3607 7938
77Local storm report, Aug 12, 5:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 1 N MOUNT OLIVE 35.21N 78.07W
08/12/2011 WAYNE NC PUBLIC
SEVERAL TREES DOWN ON MOUNT OLIVE COLLEGE CAMPUS
&&
EVENT NUMBER RAH1101176
MCLAMBLocal storm report, Aug 12, 5:45 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MOUNT OLIVE 35.20N 78.07W
08/12/2011 WAYNE NC PUBLIC
GAS STATION AWNING BLOWN DOWN IN MOUNT OLIVE
&&
EVENT NUMBER RAH1101177
MCLAMBSpecial weather statement, Aug 12, 5:45 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT FRI AUG 12 2011
NCZ023-024-122245-
ALAMANCE-ORANGE-
545 PM EDT FRI AUG 12 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN ORANGE AND
NORTHERN ALAMANCE COUNTIES THROUGH 645 PM EDT...
AT 544 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MEBANE...OR ABOUT 6 MILES NORTHEAST OF GRAHAM...MOVING NORTHEAST AT
10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT GROVE... CARR.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3611 7915 3600 7934 3614 7948 3625 7932
3625 7922
TIME...MOT...LOC 2144Z 237DEG 7KT 3613 7931
77Local storm report, Aug 12, 5:48 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN LAURINBURG 34.77N 79.47W
08/12/2011 E3.00 INCH SCOTLAND NC 911 CALL CENTER
ONE VEHICLE STALLED IN HIGH WATER ON MAIN STREET IN A
LOW AREA.
&&
EVENT NUMBER RAH1101178
CBLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:23 AM EDT | Special Weather Statement | RAH | Nash | 67 min |
| Aug 12, 10:08 AM EDT | Special Weather Statement | RAH | Franklin, Nash | 52 min |
| Aug 12, 10:43 AM EDT | Severe Thunderstorm Warning | RAH | Franklin | 47 min |
| Aug 12, 10:57 AM EDT | Areal Flood Advisory | RAH | Franklin, Nash, Wake | 93 min |
| Aug 12, 11:09 AM EDT | Special Weather Statement | RAH | Wayne | 36 min |
| Aug 12, 11:22 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 53 min |
| Aug 12, 11:40 AM EDT | Special Weather Statement | RAH | Wilson | 50 min |
| Aug 12, 11:52 AM EDT | Special Weather Statement | RAH | Franklin | 53 min |
| Aug 12, 11:53 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne | 2 hr |
| Aug 12, 12:21 PM EDT | Special Weather Statement | RAH | Wilson | 39 min |
| Aug 12, 12:31 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 44 min |
| Aug 12, 12:38 PM EDT | Flash Flood Warning | RAH | Johnston, Wayne | 85 min |
| Aug 12, 12:53 PM EDT | Special Weather Statement | RAH | Wayne | 22 min |
| Aug 12, 12:58 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 31 min |
| Aug 12, 1:39 PM EDT | Special Weather Statement | RAH | Harnett | 66 min |
| Aug 12, 3:10 PM EDT | Special Weather Statement | RAH | Chatham | 50 min |
| Aug 12, 3:31 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore | 59 min |
| Aug 12, 3:49 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 110 min |
| Aug 12, 4:02 PM EDT | Flash Flood Warning | RAH | Anson, Stanly | 87 min |
| Aug 12, 4:31 PM EDT | Special Weather Statement | RAH | Stanly | 59 min |
| Aug 12, 4:36 PM EDT | Special Weather Statement | RAH | Orange | 39 min |
| Aug 12, 4:44 PM EDT | Special Weather Statement | RAH | Randolph | 61 min |
| Aug 12, 4:57 PM EDT | Special Weather Statement | RAH | Scotland | 63 min |
| Aug 12, 4:58 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Orange, Randolph | 108 min |
| Aug 12, 5:06 PM EDT | Areal Flood Advisory | RAH | Scotland | 2 hr |
| Aug 12, 5:19 PM EDT | Special Weather Statement | RAH | Orange | 56 min |
| Aug 12, 5:23 PM EDT | Special Weather Statement | RAH | Alamance | 52 min |
| Aug 12, 5:36 PM EDT | Flash Flood Warning | RAH | Richmond, Scotland | 85 min |
| Aug 12, 5:45 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Aug 12, 5:55 PM EDT | Areal Flood Advisory | RAH | Guilford | 24 min |
| Aug 12, 6:31 PM EDT | Special Weather Statement | RAH | Person | 59 min |
Nearby
Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.